Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 19, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 20, 2012, 3:10 AM PST for Harney County, Malheur County, Oregon. It took effect at Nov 20, 2012, 10:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 3:10 AM PST (11:10 UTC)
- In effect from
- Nov 20, 2012, 10:00 AM PST
- Expired
- Nov 20, 2012, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS75 KBOI 201110 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 410 AM MST TUE NOV 20 2012 ORZ061-063-202200- /O.NEW.KBOI.WI.Y.0019.121120T1800Z-121121T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 410 AM MST TUE NOV 20 2012 /310 AM PST TUE NOV 20 2012/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR HARNEY COUNTY AND SOUTHERN MALHEUR COUNTY...WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/ THIS AFTERNOON. * WINDS...SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS HAVE BEEN STRONG AND GUSTY AT HIGHER ELEVATIONS. THESE STRONGER WINDS WILL MIX DOWN TO LOWER ELEVATIONS BY LATE MORNING AND CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. EXPECT STRONG CROSS WINDS ALONG PORTIONS OF HIGHWAYS 78...95...AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
843 WWUS75 KBOI 202048 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 148 PM MST TUE NOV 20 2012 ORZ061-063-210000- /O.CON.KBOI.WI.Y.0019.000000T0000Z-121121T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 148 PM MST TUE NOV 20 2012 /1248 PM PST TUE NOV 20 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS HAVE BEEN STRONG AND GUSTY AT HIGHER ELEVATIONS. THESE STRONGER WINDS CONTINUE TO MIX DOWN TO LOWER ELEVATIONS AND WILL CONTINUE THROUGH LATE AFTERNOON TODAY. * IMPACTS...DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. EXPECT STRONG CROSS WINDS ALONG PORTIONS OF HIGHWAYS 78...95...AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
640 WWUS75 KBOI 202344 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 444 PM MST TUE NOV 20 2012 ...WIND ADVISORY EXPIRES... .GUSTY SOUTH AND SOUTHWEST WINDS IN EASTERN OREGON HAVE EASED AND THE WIND ADVISORY FOR THAT AREA WILL EXPIRE EFFECTIVE 400 PM PST. ORZ061-063-210045- /O.EXP.KBOI.WI.Y.0019.000000T0000Z-121121T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 444 PM MST TUE NOV 20 2012 /344 PM PST TUE NOV 20 2012/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /4 PM PST/ THIS AFTERNOON... THE WIND ADVISORY FOR THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES WILL EXPIRE AT 5 PM MST /4 PM PST/ THIS AFTERNOON. WIND GUSTS TODAY WERE GENERALLY BETWEEN 35 AND 45 MPH AT LOW ELEVATIONS BUT 40 TO 50 MPH ABOVE THE 6000 FOOT LEVEL. WINDS WILL STAY BELOW ADVISORY LEVELS TONIGHT BUT WILL INCREASE AGAIN AND SHIFT TO WEST WEDNESDAY MORNING AS A COLD FRONT MOVES THROUGH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:30 AM PST, 40 minutes earlier.
Area forecast discussion, Nov 20, 2:30 AM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
330 AM MST TUE NOV 20 2012
.SHORT TERM...TODAY THROUGH WEDNESDAY...IMPRESSIVE MOIST PLUME
DRIVEN BY STRONG SOUTHWEST WINDS WILL CONTINUE TO DELIVER
PRECIPITATION TO THE REGION THROUGH WEDNESDAY. THE STRONGER WINDS
ALOFT WILL ENHANCE THE PRECIPITATION IN THE MOUNTAINS DUE TO TERRAIN
FORCING. THE HIGHEST AMOUNTS WILL BE IN THE BOISE/WEST CENTRAL
MOUNTAINS WHERE QPF TOTALS WILL BE UP TO AN INCH IN THE VALLEYS AND
1-2 INCHES IN THE MOUNTAINS. SNOW LEVELS WILL REMAIN ABOVE 7000 FEET
THEN FALL TO VALLEY FLOORS TOWARD THE END OF THE PRECIPITATION EVENT
WEDNESDAY AFTERNOON. TOTAL SNOWFALL AMOUNTS WILL BE A FOOT OR MORE
ABOVE 7000 FEET. WINDS WILL REMAIN GUSTY...ESPECIALLY IN PORTIONS OF
SOUTHEAST OREGON WHERE WE WILL HOIST A WIND ADVISORY FOR THIS
AFTERNOON IN HARNEY COUNTY AND SOUTHERN MALHEUR COUNTY. WINDS THERE
HAVE ALREADY GUSTED TO ABOVE 50 MPH ON THE RIDGES AND SOME OF THOSE
STRONGER WINDS WILL LIKELY MIX DOWN TO THE LOWER VALLEYS THIS
AFTERNOON. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH SNOW
LEVELS FALLING TO AROUND 5000 FEET MSL BY AFTERNOON. HOWEVER...
PRECIPITATION WILL TAPER OFF AND ANY SNOWFALL ACCUMULATIONS ABOVE
5000 FEET WILL BE LIGHT.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...PASSAGE OF THE UPPER
TROUGH WEDNESDAY NIGHT WILL CUT OFF PRECIPITATION OVER THE FORECAST
AREA ON THURSDAY. THE WEST-CENTRAL AND BOISE MTNS WILL SEE SNOW
SHOWERS INTO THURSDAY MORNING AS SNOW LEVELS DROP BELOW 4K FEET MSL.
ACCUMULATIONS WILL BE LIGHT. SURFACE HIGH IS QUICK TO BUILD IN WITH
A 1030 MB CENTER IN VICINITY OF THE ID/OR BORDER BY 12Z THURSDAY
MORNING. THIS WILL CUT OFF THE WIND AND WITH ANY CLEARING COULD LEAD
TO DEVELOPMENT OF FOG. THE HIGH SHIFTS EAST SO BY FRIDAY MORNING THE
PRESSURE GRADIENT WILL FAVOR AN EAST WIND IN OPEN VALLEYS WHICH
COULD BE ENOUGH TO PROHIBIT FOG DEVELOPMENT. THAT WOULDN/T BE THE
CASE IN SHELTERED MTN VALLEYS WHERE WINDS WOULD REMAIN LIGHT.
ALOFT...UPPER RIDGE BUILDS OVER THE AREA THURSDAY AND FRIDAY FOR DRY
WEATHER. A WEAK SYSTEM FLATTENS THE RIDGE AND INCREASES THE CHANCE
OF PRECIPITATION ACROSS THE REGION SATURDAY AND SUNDAY. THE MAIN
ENERGY WITH THIS FEATURE TRACKS ACROSS THE ID PANHANDLE SO NOT
EXPECTING A LOT OF PRECIPITATION. FOR EARLY NEXT WEEK MODELS SHOW A
DRIER NW FLOW DEVELOPING OVER THE PAC NW. TEMPERATURES ARE AT OR
SLIGHTLY ABOVE NORMAL THROUGH SUNDAY... POSSIBLY DROPPING BELOW
NORMAL EARLY NEXT WEEK.
&&
.AVIATION...GUSTY SURFACE WINDS WITH STRONG SW WINDS ALOFT WILL
CONTINUE THROUGH WEDNESDAY AFTERNOON. SURFACE GUSTS IN SE OREGON TO
35KTS AND TO 25 KTS IN SW IDAHO. SPEEDS ALOFT ARE 40-70 KTS ABOVE 6K
FEET MSL. WIDESPREAD LOW-VFR CEILINGS WILL OBSCURE MTNS IN E-CENTRAL
OREGON AND W-CENTRAL IDAHO WITH PERIODS OF MVFR CONDITIONS IN MTN
VALLEYS. SNOW LEVELS WILL BE 7-8K FEET MSL. VFR ACROSS LOWER
ELEVATION VALLEYS INCLUDING SNAKE RIVER THROUGH WEDNESDAY.
&&
.HYDROLOGY...COPIOUS PRECIPITATION AMOUNTS ARE EXPECTED IN THE
BOISE/WEST CENTRAL MOUNTAINS OVER THE NEXT 36 HOURS. UP TO AN INCH
RAINFALL IS FORECAST IN THE VALLEYS WITH AN INCH OR MORE IN THE
MOUNTAINS. SNOW TOTALS WILL AMOUNT TO A FOOT OR MORE ABOVE 7000
FEET. WHILE THERE WILL BE SOME RISES ON AREA STREAMS AND RIVERS...NO
FLOODING IS EXPECTED. HOWEVER...ROCK FALLS ARE POSSIBLE ALONG IDAHO
55 AND THE BANKS-LOWMAN ROAD...ESPECIALLY IN THE VICINITY OF THE
SPRINGS FIRE BURN SCAR.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...WIND ADVISORY FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM
MST /4 PM PST/ THIS AFTERNOON ORZ061-063.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....DG
AVIATION.....DG
HYDROLOGY....BWHazardous weather outlook, Nov 19, 4:51 AM PST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 551 AM MST MON NOV 19 2012 IDZ011>016-028>030-033-ORZ061>064-201300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 551 AM MST MON NOV 19 2012 /451 AM PST MON NOV 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.